Journal of Medical Academics

Register      Login

VOLUME 1 , ISSUE 1 ( January-June, 2018 ) > List of Articles

CASE REPORT

Rifampicin Induced Nephrotic Syndrome: A Case Report

Sumit Arora, Satish Mendonca, Arun Natarajan

Keywords : Rifampicin, Nephrotic syndrome, Minimal change disease

Citation Information : Arora S, Mendonca S, Natarajan A. Rifampicin Induced Nephrotic Syndrome: A Case Report. Journal of Medical Academics 2018; 1 (1):72-73.

DOI: 10.5005/jp-journals-10070-0015

License: CC BY-ND 3.0

Published Online: 01-06-2018

Copyright Statement:  Copyright © 2018; Jaypee Brothers Medical Publishers (P) Ltd.


Abstract

Introduction: Rifampicin is a potent antitubercular drug used in the treatment of tuberculosis (TB). It is known to cause nephrotoxicity of which nephrotic syndrome is a less common though well-known manifestation. Case report: We present a case of rifampicin induced minimal change disease in a patient with HIV and TB who responded completely to the withdrawal of drug alone and did not require any specific therapy for nephrotic syndrome.


PDF Share
  1. Waldman M, Crew RJ, Valeri A, Busch J, Stokes B, Markowitz G, et al. Adult minimal-change disease: clinical characteristics, treatment, and outcomes. Clin J Am Soc Nephrol. 2007;2:445-453.
  2. Covic A, Goldsmith DJ, Segall L, Stoicescu C, Lungu S, Volovat C, et al. Rifampicin-induced acute renal failure: a series of 60 patients. Nephrol Dial Transplant. 1998;13:924-929.
  3. Muthukumar T, Jayakumar M, Fernando EM, Muthusethupathi MA. Acute renal failure due to rifampicin: a study of 25 patients. Am J Kidney Dis. 2002;40:690-696.
  4. De Vriese AS, Robbrecht DL, Vanholder RC, Vogelaers DP, Lameire NH. Rifampicin-associated acute renal failure: pathophysiologic, immunologic, and clinical features. Am J Kidney Dis. 1998;31:108-115.
  5. Kohno K, Mizuta Y, Yoshida T, Watanabe H, Nishida H, Fukami K, et al. Minimal change nephrotic syndrome asso- ciated with rifampicin treatment. Nephrol Dial Transplant. 2000;15:1056-1059.
  6. Neugarten J, Gallo GR, Baldwin DS. Rifampin-induced nephrotic syndrome and acute interstitial nephritis. Am J Nephrol. 1983;3:38-42.
  7. Tada T, Ohara A, Nagai Y, Otani M, Ger YC, Kawamura S. A case report of nephrotic syndrome associated with rifampicin therapy. Nihon Jinzo Gakkai Shi. 1995;37:145-150.
  8. Rekha VV, Santha T, Jawahar MS. Rifampicin-induced renal toxicity during retreatment of patients with pulmonary tuberculosis. J Assoc Physicians India. 2005;53:811-813.
  9. Murray AN, Cassidy MJ, Templecamp C. Rapidly progressive glomerulonephritis associated with rifampicin therapy for pulmonary tuberculosis. Nephron. 1987;46:373-376.
  10. Yoshioka K, Satake N, Kasamatsu Y, Nakamura Y, Shikata N. Rapidly progressive glomerulonephritis due to rifampicin therapy. Nephron. 2002;90:116-118.
  11. Black DA, Rose G, Brewer DB. Controlled trial of prednisone in adult patients with the nephrotic syndrome. Br Med J. 1970;3:421-426.
  12. Glassock RJ. Secondary minimal change disease. Nephrol Dial Transplant. 2003;18(Supply 6):vi52-vi58.
  13. Dong HP, Sul AL, Hyeon JJ, Tae HY, Shin-Wook K et al. Rifampicin induced minimal change disease is improved after cessation of rifampicin without steroid therapy. Yonsei Med J. 2015;56(2):582-585.
PDF Share
PDF Share

© Jaypee Brothers Medical Publishers (P) LTD.